Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 230, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2005, 1:39 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 1:39 PM CDT (18:39 UTC)
- Expired
- Aug 13, 2005, 2:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Fentress County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131840 SVROHX TNC049-137-131915- /O.NEW.KOHX.SV.W.0230.050813T1839Z-050813T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 139 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FENTRESS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF JAMESTOWN SOUTHERN PICKETT COUNTY IN TENNESSEE * UNTIL 215 PM CDT * AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF JAMESTOWN...OR ABOUT 8 MILES SOUTH OF BYRDSTOWN...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JAMESTOWN BY 210 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3656 8515 3638 8517 3634 8480 3656 8478 $$ 07
1 follow-up statement
000 WWUS54 KOHX 131854 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 153 PM CDT SAT AUG 13 2005 TNC049-137-131915- /O.CON.KOHX.SV.W.0230.000000T0000Z-050813T1915Z/ FENTRESS TN-PICKETT TN- 153 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR SOUTHERN PICKETT AND NORTHERN FENTRESS COUNTIES... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF JAMESTOWN...OR ABOUT 6 MILES SOUTHEAST OF BYRDSTOWN... MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JAMESTOWN BY 215 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3656 8515 3638 8517 3634 8480 3656 8478 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:37 AM CDT, 10 hours 2 minutes earlier.
Area forecast discussion, Aug 13, 3:37 AM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 337 AM CDT SAT AUG 13 2005 .SHORT TERM (TODAY THROUGH MONDAY).. SATELLITE DATA SHOWS UPPER SHORTWAVE OVER SOUTHERN ALABAMA THAT WILL MOVE NORTHEAST TODAY...ENHANCING PCPN COVERAGE IN EAST MIDDLE TENNESSEE. 13/00Z MODEL SOUNDINGS SHOW MODERATE INSTABILITY WITH WEAK CAP ACROSS MIDDLE TENNESSEE TODAY. CAP NIL/WEAKER IN THE PLATEAU AROUND 18Z. ETA BORDERS WITH STRONG INSTABILITY...BUT GFS MORE REALISTIC. LIKELY POPS SOUTHERN/CENTRAL PLATEAU WITH SCATTERED COVERAGE MOST AREAS WEST. WEAK WIND FIELDS SO SLOW MOVING STORMS TODAY. MORE CLOUDS AND PCPN COVERAGE TODAY WILL KEEP HIGH TEMPERATURES A DEGREE OR TWO FROM MAV MOS VALUES. MID 90S STILL ON TRACK AT THIS POINT...MID TO UPPER 80S PLATEAU. UPPER WAVE CONTINUES TO MOVE NORTHEAST TONIGHT WITH LESS IMPACT TO MIDDLE TENNESSEE ON SUNDAY. LOWERED SHOWER AND THUNDERSTORM COVERAGE TO ISOLATED THEN...AND WENT ABOVE MAV MOS FOR HIGH TEMPERATURES. UPPER RIDGE CONTINUES INTO THE WORK WEEK...WITH MINOR SHORTWAVES TO CONTEND WITH AT THIS POINT. SO KEPT PCPN CHCS ISOLATED TO SCATTERED AT BEST. .LONG TERM (TUESDAY THROUGH FRIDAY)... FRONTAL BOUNDARY REMAINS NORTH ACROSS THE OHIO VALLEY EARLY NEXT WEEK. UPPER HIGH REMAINS ANCHORED OFF THE SOUTHEAST COAST...SO KEPT LOW END CHANCE OF PRECIPITATION IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 94 73 95 73 / 50 20 20 20 CLARKSVILLE 97 73 94 73 / 20 20 20 30 CROSSVILLE 86 67 87 67 / 50 30 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Aug 13, 5:30 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WEAK LOW PRESSURE AREA WILL MOVE FROM ALABAMA INTO MIDDLE TENNESSEE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING...WITH THE HIGHEST CHANCES OVER THE CUMBERLAND PLATEAU. THE SLOW MOVING STORMS WILL PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS BUT MOST OF THEM WILL REMAIN BELOW SEVERE LEVELS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED DURING THIS PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE ACTIVITY SHOULD REMAIN BELOW SEVERE LEVELS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. LV
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| Aug 13, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Aug 13, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 33 min |
| Aug 13, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 24 min |
| Aug 13, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith, Wilson | 34 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.